MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MC 32, 150 CM, FLOWDIV, XXB; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL MC 32, 150 CM, FLOWDIV, XXB; CATHETER, PERCUTANEOUS
Catalog Number MC32150ZBX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as phone and email address are not available / reported.A review of manufacturing documentation associated with this lot (c42462) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The difficulty encountered during the attempt to place the yoga microcatheter as intended due to a lack of flexibility in the microcatheter is not expected.The root cause of this event requires a review of the procedural images.The placement of a loop of the yoga microcatheter in the aneurysm then placing the bravo flow diverter device through this loop of microcatheter may have required the bravo device to become torqued / twisted as it was being advanced through the loop of the microcatheter which subsequently resulted in the reported incomplete expansion of the bravo device.It is unknown if the yoga catheter had initially been advanced to the desired position over a guidewire or if it had been flushed to lubricate the outer surface of the device.The yoga catheter ifu states to always flush the hoop dispenser before use to hydrate the outer coating of the microcatheter.Failure to do so can compromise the coating and lubricity of the microcrater.The catheter is to be tracked over a guidewire, alternating advancement of the guidewire until the microcatheter is in the desired position.The event meets mdr reporting criteria as it resulted in the removal of the yoga microcatheter from the patient, a loss of the cerebral target position.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the treatment procedure that was targeting a giant aneurysm on the right supraophthalmic artery, the yoga 32 microcatheter (mc32150zbx / c42462) could not be placed as intended due to a reported lack of flexibility.Due to the lack of catheter flexibility, the only way to position the yoga microcatheter was to place a loop of the microcatheter inside the aneurysm while passing through its neck, which increased the difficulty for the placement of the 4.5 x 23 mm bravo flow diverter (fdc4523 / 11017476).The bravo device was deployed halfway when it the incomplete expansion issue was observed, and the bravo device was thought to have become twisted.The bravo device was recaptured without any issue.There was no known resistance between the yoga microcatheter and the bravo device.The devices were removed from the patient as a unit; there was no damage observed on the devices, but a thrombus was present inside the bravo device.As a result of this reported issue, the physician decided to use the derivo® embolisation device (acandis (b)(4)) and the headway® 27 microcatheter (microvention).The procedure was completed, but there was a report of a dissection complication during the procedure that occurred after cerenovus devices were removed from the patient.The cause of the dissection was reported as most likely due to the manipulation of the other devices inside the vessel.There was a procedural delay of 1 to 1.5 hours, but the cause of the long delay was not reported and was not considered to be clinically significant.With the exception of the thrombus that was present in the bravo device after it was removed from the patient, there was no report of patient injury or consequence related to the event with the use of cerenovus devices.The yoga microcatheter was discarded, but the bravo flow diver device is reported as available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 4/4/2019.[additional event information]: the healthcare professional reported that during the treatment procedure that was targeting a giant aneurysm on the right supraopthalmic artery (aneurysm neck was approximately 6mm; dome was approximately 15 mm), the yoga 32 microcatheter (mc32150zbx / c42462) could not be placed as intended due to a reported lack of flexibility.Due to the lack of catheter flexibility, the only way to position the yoga microcatheter was to place a loop of the microcatheter inside the aneurysm while passing through its neck, which increased the difficulty for the placement of the 4.5 x 23 mm bravo flow diverter (fdc4523 / 11017476).The bravo device was deployed halfway when it the incomplete expansion issue was observed, and the bravo device was thought to have become twisted.Additional information was provided on 04 april 2019 indicated that the yoga microcatheter hoop dispenser was flushed prior to removing the microcatheter from the hoop.It could not be confirmed if an adequate/continuous flush was maintained through the yoga microcatheter at all times by the physician during the procedure.The yoga microcatheter was advanced to the desired position over a guidewire, but the physician could not recall if the guidewire was also looped into the aneurysm inside of the yoga microcatheter.It was not the physician¿s intention to torque the bravo device during advancement through the loop of the catheter; the bravo device became torqued/twisted during withdrawal of the yoga microcatheter.The bravo device was recaptured without any issue.Additional information was provided on 05 april 2019 that the bravo device was ¿twisted¿ while it was still in the vessel, but after the device was removed from the patient, there was no appearance of device damage.It was further stated that the description of ¿twisted¿ described signifies that the shape of the device was altered but not its mechanical integrity.The physician could not recall if the bravo deployment was being attempted while the loop of the yoga microcatheter was still within the aneurysm.The yoga microcatheter did not kink or bend as a result of the event.There was no known resistance between the yoga microcatheter and the bravo device.The devices were removed from the patient as a unit; there was no damage observed on the devices, but a thrombus was present inside the bravo device.The suspected source of the thrombosis is not known; there was no evidence to suggest that thrombus from the aneurysm embolized into the target vessel due to the yoga microcatheter being advanced into the aneurysm.There was no evidence of distal thromboembolism.As a result of this reported issue, the physician decided to use the derivo® embolisation device (acandis gmbh) and the headway® 27 microcatheter (microvention).The procedure was completed, but there was a report of a dissection complication during the procedure that occurred after cerenovus devices were removed from the patient.The cause of the dissection was reported as most likely due to the manipulation of the other devices inside the vessel.There was a procedural delay of 1 to 1.5 hours due to the event related to the bravo device; the unrelated dissection event may have caused an additional 1-hour delay.The cause of the long delay was not considered to be clinically significant.Pre-procedural medications were not reported.During the procedure, the patient was administered 60 ml of aggrastat (depending on the patient weight) and 2500 units of heparin.It is not known if anti-platelet testing had been performed.With the exception of the thrombus that was present in the bravo device after it was removed from the patient, there was no report of patient injury or consequence related to the event with the use of cerenovus devices.The yoga microcatheter was discarded, but the bravo flow diver device is reported as available to be returned for evaluation and analysis.Images were returned for analysis and physician review was performed.The results are as follows: ¿multiple images are accompanying this request for review.The final two images demonstrate a partially deployed bravo which is open distally but not in the mid-section.I am not sure if these images are simply different views from the same time point or if these are from different points of the deployment.The front bumper appears to be adjacent to the bravo and i cannot if tell if it is fully dis-engaged or if it re-engaged during the manipulation or if the device is simply not expanding.Since there are only two views, it is also unclear if the device is simply too loaded around the curve and that is why it isn¿t opening, which with fd is common and requires an unloading of device to get the device to ¿pop¿ open.I am not sure what to make of the statement about blood clot in the device upon removal of the device from the patient and i suspect this is simply transfer of blood products to the device after it was removed.I do not think this represent an issue that needs further investigation.There is little to no space between the delivery wire and the bravo device when it is restrained inside the microcatheter, which would make developing blood products or clot within the device nearly impossible.Twisting of a fd is extremely challenging to determine and detect during a case.There are some assumptions of what twisting looks like on imaging, however since this device is not open in the mid-section, it is hard to state with certainty if the device was actually twisted vs simply not opening.In general, many fd will partially open on either side of the twist, which is not seen in these images.Lastly, there is a second catheter in the imaging that was placed in the aneurysm with the intent of placing coils in the aneurysm post fd.It is not clear if that second catheter¿s positioning could have been interacting with the fd causing difficultly in deployment." the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MC 32, 150 CM, FLOWDIV, XXB
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel FL CH-24 00
SZ  CH-2400
MDR Report Key8414685
Report Number3008114965-2019-00929
Device Sequence Number2326879
Product Code DQY
UDI-Device Identifier10886704081296
UDI-Public10886704081296
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberMC32150ZBX
Device Lot NumberC42462
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR